MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number ISERT 250 (+21.50 OD)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Hoya device was not returned back from the customer.No abnormalities were found in production and inspection records of the product.(b)(4).
 
Event or Problem Description
It was reported that the lens haptic broke off during advancement of the device into the eye.The incision was possibly enlarged to remove the lens; however, no sutures were necessary.The back-up lens was then implanted with no issues.
 
Event or Problem Description
Follow-up report: it was stated that the trailing lens haptic was found to be missing after insertion of the lens.The broken haptic had remained inside the cartridge.It was also clarified that no incision enlargement or sutures were required for this surgery.The physician attributed the issue to the lens becoming stuck in the delivery device.Regarding the prognosis, the patient is doing well.Based on this information, the reported event is no longer considered serious.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key7100720
Report Number3006723646-2017-00030
Device Sequence Number1874147
Product Code HQL
UDI-Device Identifier04547480480817
UDI-Public04547480480817
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberISERT 250 (+21.50 OD)
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR